Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2015, 2:44 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 23, 2015, 3:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 145 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 2746 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS55 KPUB 232044
SVRPUB
COC055-071-232115-
/O.NEW.KPUB.SV.W.0164.150623T2044Z-150623T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
SOUTHERN HUERFANO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 315 PM MDT
* AT 243 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPANISH
PEAKS...OR 24 MILES NORTHWEST OF TRINIDAD...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GULNARE...SEGUNDO AND BONCARBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3728 10502 3740 10491 3731 10457 3706 10474
TIME...MOT...LOC 2043Z 302DEG 13KT 3731 10492
HAIL...1.00IN
WIND...60MPH
$$
MW2 follow-up statements
093
WWUS55 KPUB 232102
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT TUE JUN 23 2015
COC055-071-232115-
/O.CON.KPUB.SV.W.0164.000000T0000Z-150623T2115Z/
LAS ANIMAS CO-HUERFANO CO-
302 PM MDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHWESTERN LAS ANIMAS AND SOUTHERN HUERFANO COUNTIES...
AT 301 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPANISH
PEAKS...OR 24 MILES WEST OF TRINIDAD...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GULNARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3728 10502 3740 10491 3731 10457 3706 10474
TIME...MOT...LOC 2101Z 297DEG 8KT 3729 10492
HAIL...1.00IN
WIND...60MPH
$$
MW326
WWUS55 KPUB 232111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT TUE JUN 23 2015
COC055-071-232121-
/O.EXP.KPUB.SV.W.0164.000000T0000Z-150623T2115Z/
LAS ANIMAS CO-HUERFANO CO-
311 PM MDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAS ANIMAS AND
SOUTHERN HUERFANO COUNTIES WILL EXPIRE AT 315 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3728 10502 3740 10491 3731 10457 3706 10474
TIME...MOT...LOC 2109Z 302DEG 13KT 3729 10492
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:28 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 23, 11:28 AM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT TUE JUN 23 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 341 AM MDT TUE JUN 23 2015 ISOLATED TO SCATTERED...PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS(INCLUDING SOME ON THE STRONGER SIDE) AND TEMPERATURES ARE THE MAIN SHORT-TERM METEOROLOGICAL CONCERNS. FORECAST DISTRICT CURRENTLY GRACED BY VARIABLE CLOUDINESS...ESPECIALLY OVER EASTERN SECTIONS IN COMBINATION WITH GENERALLY ABOVE SEASONAL EARLY MORNING LATE JUNE TEMPERATURES. RECENT NEAR/SHORT TERM COMPUTER SIMULATIONS...FORECAST MODEL SOUNDINGS...REAL-TIME DATA AND PV ANALYSIS SUGGEST THAT A RELATIVELY MOIST ATMOSPHERIC PROFILE WILL BE IN PLACE INTO THIS EVENING OVER THE MAJORITY OF THE CWFA. IN ADDITION...A PASSING UPPER DISTURBANCE WILL BE MOVING ACROSS THE REGION FROM LATER TODAY INTO TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...INCLUDING SOME IN THE STRONG TO MARGINALLY SEVERE CATEGORY ARE ANTICIPATED FROM THIS AFTERNOON INTO TONIGHT AS FORECAST LOCALIZED CAPES/LIS AND 0 TO 6 KM BULK WIND SHEAR VALUES EXCEED 2000 J/KG...-3C AND 30 KNOTS RESPECTIVELY AT TIMES. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR STRONGER TO MARGINALLY SEVERE STORMS FROM LATER TODAY INTO THIS EVENING WILL BE NOTED ALONG THE EASTERN MOUNTAINS/INTERSTATE 25 CORRIDOR AS WELL AS PORTIONS OF EL PASO COUNTY(ESPECIALLY NORTHERN EL PASO COUNTY). WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. SWITCHING GEARS TO TEMPERATURES...ANTICIPATE THAT ABOVE SEASONAL LATE JUNE MAXIMUM AND MINIMUM TEMPERATURES WILL CONTINUE TO BE NOTED OVER THE MAJORITY OF THE FORECAST DISTRICT BOTH TODAY AND TONIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 341 AM MDT TUE JUN 23 2015 A BROAD UPR RIDGE WL EXTEND FROM THE SERN U.S. TO CO ON WED AND THU...WITH A TAP OF SUB TROPICAL MSTR STREAMING INTO CO FROM THE SOUTH. THIS MSTR...ALONG WITH AFTERNOON AND EVENING INSTABILITY WL RESULT IN ISOLD TO SCT SHOWERS AND TSTM...MOST NUMEROUS OVR AND NR THE MTNS. NW FLOW ALOFT DEVELOPS BY THU NIGHT AS AN UPR RIDGE BECOMES CENTERED OVR THE GREAT BASIN. AS A SHORTWAVE TROF MOVES THRU THE NW FLOW THU NIGHT...A FRONT MOVES INTO THE ERN CO PLAINS AND POSSIBLY BRINGING SOME LOW CLOUDS AND PCPN TO LOCATIONS NR THE KS BORDER OVERNIGHT AND EARLY FRI. LOW LEVEL UPSLOPE FLOW AND MSTR OVR THE AREA FRI SHOULD LEAD TO ANOTHER ROUND OF ISOLD TO SCT PCPN... ESPECIALLY OVR THE ERN MTNS AND I-25 CORRIDOR. FOR SATURDAY THRU MONDAY...THE UPR HIGH IS EXPECTED TO REMAIN CENTERED OVR THE GREAT BASIN. THERE WL BE ENOUGH MSTR OVR THE FORECAST AREA FOR DAILY SHOWERS AND TSTMS...ESPECIALLY OVR AND NR THE MTNS. HIGH TEMPS WED AND THU WL STILL BE ABOVE AVERAGE IN MOST LOCATIONS. FOR THE END OF THE WEEK AND THE WEEKEND...HIGH TEMPS OVR THE ERN PLAINS SHOULD BE A LITTLE BELOW AVERAGE.. WRN AREAS SHOULD SEE CONTINUED ABOVE AVERAGE TEMPS ON FRI...WITH AROUND AVERAGE HIGHS OVR THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1123 AM MDT TUE JUN 23 2015 STRATUS HAS DISSIPATED ACROSS THE PLAINS AND EXPECT VFR CONDITIONS TO PREVAIL AT THE TAF SITES THE NEXT 24 HRS. HAVE A VCTS MENTION IN ALL TAFS FROM MID AFTERNOON INTO EARLY EVENING...AS ISOLATED TSRA WILL DEVELOP OVER THE MOUNTAINS AND THEN SPREAD ACROSS VALLEYS/LOWER ELEVATIONS. A BRIEF PERIOD OF MVFR/IFR CONDITIONS WILL BE POSSIBLE UNDER THE STRONGEST STORMS. NOT EXPECTING MUCH IF ANY STRATUS ON THE PLAIN OVERNIGHT AS LOW AND MID LEVEL WINDS KEEP A W-SW COMPONENT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, Jun 23, 11:37 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1137 AM MDT TUE JUN 23 2015 COZ058>089-093>099-241745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1137 AM MDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS...THEN SPREAD EASTWARD ACROSS MOST VALLEYS AND LOWER ELEVATIONS FROM LATE AFTERNOON INTO THE EVENING. THE PRIMARY THREATS WITH STORMS WILL BE LIGHTNING...PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND LOCALIZED WIND GUSTS AROUND 50 MPH. OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...ONE OR TWO THUNDERSTORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS...WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH...BUT SOME OF THE STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. FRIDAY AND THROUGH THE WEEKEND...A COUPLE STORMS OVER THE PLAINS COULD PRODUCE QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE EASTERN MOUNTAINS...THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. 10/27
In the hours before
Special weather statement, Jun 23, 2:41 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT TUE JUN 23 2015 COZ074-075-088-232115- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 241 PM MDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 315 PM MDT... AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 24 MILES WEST OF TRINIDAD...MOVING SOUTHEAST AT 15 MPH. HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GULNARE AND OPEN COUNTRY OF SOUTHWESTERN LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3728 10501 3739 10493 3732 10464 3711 10481 TIME...MOT...LOC 2039Z 302DEG 13KT 3728 10492 MW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:40 PM MDT | Special Weather Statement | PUB | 50 min | |
| Jun 22, 10:20 PM MDT | Special Weather Statement | PUB | Huerfano | 40 min |
| Jun 22, 10:37 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jun 22, 11:00 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 22, 11:17 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jun 23, 2:41 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jun 23, 2:58 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jun 23, 4:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jun 23, 4:37 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.